Chebyshev's method for number fields
Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 81-85.

We give an elementary proof of an explicit estimate for the number of primes splitting completely in an extension of the rationals. The proof uses binomial coefficents and extends Chebyshev's classical approach.

Nous donnons une preuve élémentaire d'une minoration explicite du nombre de nombres premiers qui se décomposent complètement dans un corps de nombres. La preuve qui utilise les propriétés des coefficients binomiaux s'apparente à l'approche classique des théorèmes de Chebyshev.

@article{JTNB_2000__12_1_81_0,
     author = {Jos\'e Felipe Voloch},
     title = {Chebyshev's method for number fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {81--85},
     publisher = {Universit\'e Bordeaux I},
     volume = {12},
     number = {1},
     year = {2000},
     doi = {10.5802/jtnb.266},
     zbl = {1007.11069},
     mrnumber = {1827839},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.266/}
}
TY  - JOUR
TI  - Chebyshev's method for number fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2000
DA  - 2000///
SP  - 81
EP  - 85
VL  - 12
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.266/
UR  - https://zbmath.org/?q=an%3A1007.11069
UR  - https://www.ams.org/mathscinet-getitem?mr=1827839
UR  - https://doi.org/10.5802/jtnb.266
DO  - 10.5802/jtnb.266
LA  - en
ID  - JTNB_2000__12_1_81_0
ER  - 
%0 Journal Article
%T Chebyshev's method for number fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2000
%P 81-85
%V 12
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.266
%R 10.5802/jtnb.266
%G en
%F JTNB_2000__12_1_81_0
José Felipe Voloch. Chebyshev's method for number fields. Journal de Théorie des Nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 81-85. doi : 10.5802/jtnb.266. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.266/

[C] P.L. Chebyshev, Memoire sur les nombres premiers. J. Math. pures et appl. 17 (1852), 366-390.

[CC] D. Chudnovsky, G. Chudnovsky, Applications of Padé approximations to the Grothendieck conjecture on linear differential equations. In Number theory (New York, 1983-84), 52-100, Lecture Notes in Math. 1135, Springer, Berlin-New York, 1985. | MR: 803350 | Zbl: 0565.14010

[DFI] W. Duke, J.B. Friedlander, H. Iwaniec, Equidistribution of roots of a quadratic congruence to prime moduli, Ann. of Math. 141 (1995), 423-441. | MR: 1324141 | Zbl: 0840.11003

[F] J.B. Friedlander, Estimates for Prime Ideals. J. Number Theory, 12 (1980), 101-105. | MR: 566874 | Zbl: 0428.12010

[L] E. Landau, Über die zu einem algebraischen Zahlkörper gehörige Zetafunktion und die Ausdehnung der Tschebyscheffschen Primzahlentheorie auf das Problem der Verteilung der Primideale. Crelle 125 (1903), 64-188. | JFM: 33.0215.01

[P] H. Poincaré, Extension aux nombres premiers complexes des Théorèmes de M. Tchebicheff. J. Math. Pures Appl. (4) 8 (1892), 25-68. | JFM: 24.0171.02

[VV] J. Vaaler, J.F. Voloch, The least nonsplit prime in Galois extensions of Q. J. Number Theory, to appear. | MR: 1802720 | Zbl: 0963.11066

Cited by Sources: